TheLupusSite.com banner

1 - 7 of 7 Posts

·
Registered
Joined
·
416 Posts
Discussion Starter #1
Sometimes I take my morning dose of Plaquenil just before I have my morning coffee. It hasn't bothered my stomach at all but I have wondered if the coffee might affect the bioavailability of the Plaquenil some how. Does anyone know anything about whether or not this could happen? I know this may be a weird or dumb question, but coffee goes straight through my system and I've been wondering if it could be taking my morning dose of Plaquenil with it.

Barb
 

·
Registered
Joined
·
26 Posts
Hi, it could do I suppose anything that speeds through your digestive system may take stuff with it

I was advised to take mine with/after food and I take both tablets as I take 400mg with my evening meal which works well as I slept through most of the side effects when I first started taking it.

Hope that helps :)

Josephine
xxxx
 

·
Registered
Joined
·
1,110 Posts
You are supposed to take it after food Barb.

It stands to reason that if it comes out as fast as it went in it won't get absorbed as well as it might. I had trouble with diarrhoea when I first started to take Plaquenil and that was even after food, but it wore off after several weeks. I always take it after food and have no problems now.

Sweetpsychosis' advice is good.
 

·
Registered
Joined
·
7,800 Posts
Hello Barb,

I have no idea about the coffee question but was quite clearly told to take it after food.

hugs,
Katharine
 

·
Registered
Joined
·
4,444 Posts
The coffee probably just spurs the bowels to action... food or pills rarely get through the entire digestive tract in less than 12 hours, and even that would be sped up quite a bit from normal (24-40 hours is "normal"). I'm sure it's not affecting absorption due to the apparent speeding up action of the coffee.

Some medications (certain allergy meds for example) should not be taken with fruit juice, but very little research has been done on the topic of reduced absorption due to types of food/drink pills have been taken with. If anything is known, it will usually be listed on the medication sheet. I've never seen anything on this topic on my sheet - so as far as "they" know, it's safe to take with any food/drink.
 

·
Pollianna
Joined
·
485 Posts
I too was told quite definately after food. I never take any pills on an empty stomach tho Barb. I find a cup of natural yougurt helps also if my tummy feels a little delicate.

Ps think it's a clever question :p xx
 

·
Registered
Joined
·
416 Posts
Discussion Starter #7
Thanks for your responses --- Very helpful!

Barb
 
1 - 7 of 7 Posts
Top